Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 4, 2018, 2:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 4, 2018, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WWUS82 KJAX 041821
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT MON JUN 4 2018
FLZ036-040-041900-
Alachua FL-Marion FL-
221 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHEASTERN MARION COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving east at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Citra, Sparr, Cross Creek,
Reddick, McIntosh, Lowell and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2935 8230 2952 8224 2934 8167 2934 8168
2931 8168 2930 8166 2915 8164
TIME...MOT...LOC 1820Z 287DEG 12KT 2942 8219
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:12 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 4, 2:12 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 212 PM EDT Mon Jun 4 2018 ...ISOLATED STRONG TO SEVERE STORMS NE FL TODAY, THEN MUCH DRIER TUESDAY... .NEAR TERM...This afternoon and Tonight... Much drier and more stable air trailing a surface front was filtering south of the Altamaha River basin with surface dew pts falling into the 60s under NW flow. Rain chances this afternoon and early evening will focus across NE FL, especially south of the I-10 corridor where convergence and deeper moisture ahead of the surface front will coincide with the dominant west coast sea breeze as it edges inland toward the Atlantic coast. A few strong to pulse severe storms are possible this afternoon and early this evening with the main convective hazards excessive lightning, gusty winds and possibly some hail with plenty of CAPE in hail growth zone and cool 500 mb temps near -10 deg C per the 12Z RAOB. Convection will be scattered in nature as invasion of drier air from the NW limits coverage. Expect a fairly early end to rainfall potential this evening as front settle southward over NE FL with mostly clear skies expected across most areas by 9-10 pm. Drier low level airmass and cooler NNW drainage flow around a broad surface low edging southward down the SE Atlantic Bight tonight favors lower minimum temperatures falling into the low/mid 60s inland to the upper 60s/low 70s toward the coast. .SHORT TERM...Tuesday through Wednesday... Tue and Tue night...Much drier conditions with a rain free forecast. Near zonal westerly flow aloft and surface synoptic flow around a broad surface low edging southward down the SE Atlantic coast will bring a dominant WNW steering flow across the area and stronger west coast sea breeze, which will focus the warmest temperatures toward the St. Johns River corridor and Atlantic coast in the afternoon where highs in the lower 90s are expected. Precipitable water content falls below 1 inch with a min of 0.60-0.70 inches, which will bring mostly sunny skies less some FEW-SCT afternoon cumulus and an increase in high cirrus clouds from the west ahead of a short wave trough axis moving east across the Gulf Coast states. Much drier air with dew pts in the 50s across SE GA to 60s across NE FL will create feels like heat index values near ambient dry bulb temperatures, a welcome relief in humidity compared to the muggy weekend. Tuesday night high clouds will make for partly cloudy to mostly cloudy skies with below climo temperatures falling into the mid/upper 60s inland thanks to dry low level air in place. Wed through Thu night..Slowly increasing rain across NE FL from south to north with mostly dry conditions across SE GA as a broad surface low drifts over GA with a surface trough axis settling across northern FL. A mid level short wave trough axis moves across the eastern GOMEX Wed with an axis extending across the local forecast area, generally bisecting SE GA and NE FL. This pattern will favor low rain chances across NE FL on the southern side of the mid level and surface trough axes where deeper moisture, dynamical forcing and low level convergence will focus while mostly dry conditions will prevail across SE GA on the subsident side of the troughs. Latest 12Z GFS is not as aggressive forming a cut-off mid level low along the mid/upper level trough axis late Wed into Thu across the eastern Gulf or northern FL, and now shifts this development much farther south over the SE Gulf with drier and more stable air across the local area. If the low cuts off farther north as previous runs suggested, this would strengthen WSW flow across the FL peninsula and pivot the deeper moisture plume northward across the local forecast area and thus bring increasing rain chances northward into Thu. At this time trended toward scattered convection both days focused across our southern FL zones, generally south of I-10. Thu night the upper low begins to retrograde, taking the broad surface low over the local area westward with it. Temperatures will trend near to slightly above normal with highs in the upper 80s/low 90s and min temps in the upper 60s/lower 70s. .LONG TERM...Friday through Monday... A fairly weak pressure pattern this period as the mean layer trough shift west of the area as the Bermuda ridge builds across south Florida. This regime will bring a dominate southerly steering flow over the local area which will enable both sea breezes to develop and press inland, serving as the catalyst for diurnally driven scattered showers and tstorms each day. Temperatures will trend near normal. && .AVIATION... Isolated to scattered storms could cause restrictions at SGJ and GNV initially, lower potential at VQQ, JAX and CRG. Prevailing VFR at SSI. Rainfall potential will end early evening, with prevailing VFR for most sites through tomorrow. Included MVFR restrictions at GNV and VQQ due to shallow ground fog. && .MARINE... A cold front will move across the waters today and be south of the waters tonight. Weak low pressure will prevail over the southeastern states on Wednesday and Thursday, followed by Atlantic ridging building westward over our waters late this week. Westerly winds 15 kts or less will prevail with combined seas 4 ft or less through the end of the week with winds becoming southerly near the coast in the afternoon with the east coast sea breeze. An extended period of no headlines expected. Rip Currents: Low risk of rips under offshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 65 89 67 / 10 0 0 0 SSI 92 73 89 72 / 10 0 0 0 JAX 94 68 92 70 / 20 10 10 0 SGJ 93 73 91 71 / 30 10 0 10 GNV 92 68 91 69 / 40 10 0 10 OCF 90 70 91 69 / 40 10 0 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/23/Bricker
In the hours before
Local storm report, Jun 4, 12:15 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1215 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 SW WORTHINGTON SPRING 29.88N 82.49W
06/03/2018 Alachua FL 911 CALL CENTER
WIND DAMAGE REPORTED NEAR THE INTERSECTION OF COUNTY ROAD
236 AND NW 241.
&&
RBRICKERLocal storm report, Jun 4, 12:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1224 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 SE GAINESVILLE 29.66N 82.32W
06/03/2018 Alachua FL 911 CALL CENTER
WINDS BROUGHT POWER LINE WIRES DOWN AT 725 NE 5TH
TERRACE.
&&
RBRICKERSpecial weather statement, Jun 4, 12:25 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1225 PM EDT MON JUN 4 2018
FLZ040-041645-
Marion FL-
1225 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
1245 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
This storm will remain over mainly rural areas of east central Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2911 8172 2924 8173 2929 8165 2928 8164
2911 8164
TIME...MOT...LOC 1624Z 263DEG 12KT 2921 8169
23Special weather statement, Jun 4, 1:21 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT MON JUN 4 2018
FLZ040-041800-
Marion FL-
121 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
200 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anthony, or 7 miles northeast of Ocala, moving east at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Ocala, Juniper Springs, Lynne, Santos, Moss Bluff, Silver Springs
Shores and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2913 8216 2935 8209 2930 8165 2928 8164
2905 8164 2905 8166 2896 8166 2896 8169
TIME...MOT...LOC 1720Z 284DEG 21KT 2925 8204
23Special weather statement, Jun 4, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT MON JUN 4 2018
FLZ036-040-041900-
Alachua FL-Marion FL-
221 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHEASTERN MARION COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving east at 15 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Citra, Sparr, Cross Creek,
Reddick, McIntosh, Lowell and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2935 8230 2952 8224 2934 8167 2934 8168
2931 8168 2930 8166 2915 8164
TIME...MOT...LOC 1820Z 287DEG 12KT 2942 8219
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM EDT | Special Marine Warning | JAX | 37 min | |
| Jun 3, 8:32 PM EDT | Special Weather Statement | JAX | Duval | 58 min |
| Jun 4, 12:25 PM EDT | Special Weather Statement | JAX | Marion | 20 min |
| Jun 4, 1:21 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 4, 1:29 PM EDT | Special Marine Warning | JAX | 22 min | |
| Jun 4, 1:33 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 42 min |
| Jun 4, 2:27 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Jun 4, 2:44 PM EDT | Special Weather Statement | JAX | Flagler | 46 min |
| Jun 4, 3:04 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 41 min |
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 33 min |
| Jun 4, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 20 min |
| Jun 4, 3:39 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Jun 4, 3:44 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 31 min |
| Jun 4, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 51 min |
| Jun 4, 3:59 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Jun 4, 4:09 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Jun 4, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 35 min |
| Jun 4, 4:49 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 4, 4:51 PM EDT | Special Marine Warning | JAX | 71 min | |
| Jun 4, 4:56 PM EDT | Special Weather Statement | JAX | Saint Johns | 34 min |
| Jun 4, 4:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 17 min |
| Jun 4, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 15 min |
| Jun 4, 5:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Jun 4, 5:47 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Jun 4, 6:51 PM EDT | Special Weather Statement | JAX | Union | 39 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.